Thomas P. Witelski
Professor (primary appt: Mathematics)
- Office Location: 295 Physics
- Office Phone: 00-1-(919) 660-2841
- Email Address:
- Web Page:
|PhD, Applied Math||Caltech||1995|
|BS in Engineering||Cooper Union||1991|
|Diploma||Stuyvesant High School||1987|
My primary area of expertise is the solution of nonlinear ordinary and partial differential equations via perturbation methods. Using asymptotics along with a mixture of other applied mathematical techniques in analysis and scientific computing I study a broad range of applications in physical systems. Focuses of my work include problems in viscous fluid flow, dynamical systems, and industrial applications. Through my research I am working to extend the understanding of nonlinear diffusion processes in physical systems. Studying problems in a range of different fields has given me a unique opportunity to interact with a diverse set of collaborators and to transfer analytic techniques across the traditional boundaries that separate fields.
Awards, Honors, and Distinctions:
- Nominated for 2004-05 Alumni Distinguished Undergraduate Teaching Award
- MATH 577.01 - MATHEMATICAL MODELING
- MATH 551.01 - APP PART DIFF EQU & COMPX VAR
- MATH 553.01 - ASYMP/PERTURBATION METHODS
Representative Publications: (More Publications)
- T.P. Witelski, L.N. Virgin, C. George, A driven system of impacting pendulums: Experiments and simulations, Journal of Sound and Vibration, vol 333 no. 6 (March, 2014), pp. 1734-1753 [doi].
- S.J.Chapman, P.H.Trinh and T.P. Witelski, Exponential asymptotics for thin film rupture, SIAM Journal on Applied Mathematics, vol 73 no. 1 (2013), pp. 232-253 , [doi].
- L.B.Smolka and T.P. Witelski, Biaxial extensional motion of an inertially driven radially-expanding liquid sheet, Physics of Fluids, vol 25 no. 062105 (2013) [doi].
- T.P. Witelski, D. Ambrose, A. Bertozzi, A. Layton, ZL. Li, M. Minion, Preface: special issue on fluid dynamics, analysis and numerics, Discrete and Continuous Dynamical Systems Series B, vol 17 no. 4 (June, 2012), pp. i-ii.
- R. Wiebe, L.N. Virgin, T. P. Witelski, A parametrically forced nonlinear system with reversible equilibria, International Journal of Bifurcation and Chaos, vol 22 no. 6 (2012), pp. 1230020 [doi].
- Journal of Engineering Mathematics
- Discrete and Continuous Dynamical Systems B
- European Journal of Applied Mathematics
- Journal of Mathematical Analysis and Applications
- International Journal of Mathematics and Math Sciences